MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Word order search: no similar complaint type events were reported for units within the same lot.Device evaluation: lens was returned dry, in a specimen cup, clear surgical residue on product.Visual inspection found haptic torn and residue on lens.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated a 13.2mm micl13.2,-15.5 diopter, implantable collamer lens was removed from the patients left eye (os) because it was too big.The lens was later exchanged (different surgery) for a smaller lens and the problem was resolved.
 
Additional Manufacturer Narrative
Additional information was received.The reporter stated the lens was implanted into the patients left eye (os) on (b)(6) 2018, removed on (b)(6) 2018 and exchanged intraoperative for a shorter and different diopter lens due to excessive vault and significant reduction of irido-corneal angles.This exchange did not resolve the problem.Note: see od report issue was the same with os.Exchange allowed to fix the refractive error, and improve vault error, but excess vault remains.It was reported that the patient is doing well, cornea is clear and iop low, will observe.(b)(4).
 
Additional Manufacturer Narrative
Corrected: returned to manufacturer corrected to 03-jul-2018.(b)(4).Work order search: one similar type event was reported for units within the same lot.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7791779
Report Number2023826-2018-01235
Device Sequence Number16728490
Product Code MTA
UDI-Device Identifier00841542103404
UDI-Public00841542103404
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/20/2018
10/26/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date09/19/2018
10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR